Oklahoma, 2014

Flash Flooding and Damaging Winds in Oklahoma, October 10, 2014

October 10, 2014 · NWS TSA · 6 events in 5 counties and zones

A series of disturbances propagating along a stationary frontal boundary resulted in widespread heavy rainfall across portions of eastern Oklahoma. Flash flooding occurred across some areas as a result of the heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A series of disturbances propagating along a stationary frontal boundary resulted in widespread heavy rainfall across portions of eastern Oklahoma. Flash flooding occurred across some areas as a result of the heavy rainfall. The strongest storms also produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 10, 5:52 AM CST, 23 minutes earlier.

Area forecast discussion, Oct 10, 5:52 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT FRI OCT 10 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE TAF
PERIOD...WITH GREATER CHANCES OF THUNDERSTORMS SHIFTING SOUTH
THIS AFTERNOON/TONIGHT AS A FRONTAL BOUNDARY SAGS SOUTH THROUGH
THE REGION. IFR TO MVFR CONDITIONS WILL BE POSSIBLE WITHIN THE
PRECIP...WITH PERIODS OF VFR BETWEEN SHOWERS AND THUNDERSTORMS.
IFR CEILINGS SHOULD ARE EXPECTED ACROSS THE NORTH BY THIS
AFTERNOON/EVENING AND SHOULD SPREAD SOUTHWARD OVERNIGHT THROUGHOUT
THE REGION BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT FRI OCT 10 2014/

DISCUSSION...
MESONET/RADAR CONFIRMS SWATH OF AT LEAST 2-3 INCH RAINFALL AMOUNTS
NEAR THE KS BORDER SINCE MIDNIGHT...WITH SOME LOCAL AMOUNTS OVER 4
INCHES LIKELY. QUASI-STATIONARY SURFACE FRONT STRETCHES ACROSS NE OK
INTO WCNTRL OK...WITH 25-35KT SSWLY LOW-LEVEL FLOW SUPPORTING
ONGOING CONVECTION/HEAVY RAIN/LOCALIZED GUSTY WINDS NEAR AND N OF
THIS BOUNDARY. THE SURFACE FRONT WILL CONTINUE TO SHIFT SLOWLY S
THIS MORNING...WITH CONVECTION/HEAVY RAIN TRANSITIONING FARTHER S BY
THIS AFTERNOON. GIVEN THE CURRENT PRECIP TRENDS...HAVE EXPANDED THE
WATCH A BIT FARTHER S INTO NE OK AND E INTO PARTS OF NW AR.

MAIN UPPER TROF WILL MOVE INTO THE REGION TONIGHT...WITH BEST
PRECIPITATION CHANCES SHIFTING INTO SE OK/WCNTRL AR. SHOWERS WILL
GRADUALLY TAPER OFF ON SATURDAY AS UPPER TROF SHIFTS E AND WEAKENS.
ABUNDANT CLOUD COVER/SFC RIDGING WILL KEEP TEMPS DOWN...WITH HIGHS
IN THE 50S FOR MOST AREAS EXCEPT SE OK/WCNTRL AR.

EXPECT A BRIEF BREAK ON SUNDAY BEFORE STORM CHANCES RETURN ON SUNDAY
NIGHT. A POWERFUL UPPER JET IS FORECAST TO DIVE THROUGH THE PAC
NW...CARVING OUT A SHARP TROF THAT WILL IMPACT THE REGION SUNDAY
NIGHT. HAVE FAVORED THE SLIGHTLY SLOWER SOLUTION OF THE
ECMWF/GFS/CMC OVER THE FASTER NAM...WITH THE BEST CHANCES OF
STORMS FROM LATE SUNDAY NIGHT INTO MONDAY MORNING. ADDITIONAL HEAVY
RAINFALL...ALONG WITH SOME SEVERE WEATHER...WILL BE POSSIBLE WITH
THIS SYSTEM.

DRIER/MILDER WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS UPPER
RIDGING BUILDS IN WAKE OF EXITING UPPER LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  49  59  50 /  90  70  50  20
FSM   80  60  63  55 /  80  90  80  40
MLC   84  53  61  52 /  80  80  60  20
BVO   63  49  57  48 /  90  70  50  20
FYV   77  52  59  51 /  90  80  70  40
BYV   77  49  57  49 /  90  80  80  40
MKO   76  52  59  52 /  90  80  60  20
MIO   63  48  57  49 /  90  70  50  20
F10   77  51  59  51 /  80  80  50  20
HHW   86  61  68  54 /  50  90  70  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.

AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

AVIATION...20
Hazardous weather outlook, Oct 10, 4:16 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT FRI OCT 10 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-102230-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
516 AM CDT FRI OCT 10 2014

...HEAVY RAINS ALONG WITH FLOODING POTENTIAL TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING ALONG AND NORTH OF HIGHWAY 412 SPREADING
		SOUTHWARD ACROSS EASTERN OKLAHOMA AND NORTHWEST
		ARKANSAS DURING THE DAY.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING AS A
FRONTAL BOUNDARY REMAINED POSITIONED NEAR THE OKLAHOMA KANSAS
BORDER. HEAVY RAINFALL HAS BEEN COMMON WITH THIS ACTIVITY...
CREATING POTENTIAL FLASH FLOODING CONDITIONS OVER FAR NORTHEAST
OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SHIFT EAST
AND SOUTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING
THE DAY TODAY AS THE FRONTAL BOUNDARY SAGS SOUTHWARD. THE CORRIDOR
OF HEAVIER RAIN POTENTIAL WILL SHIFT SOUTH WITH THE FRONT DURING
THE DAY ACROSS NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA.
LOCALIZED FLOODING ISSUES REMAIN POSSIBLE AND A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH THIS AFTERNOON.

THERE IS ALSO A LIMITED POTENTIAL FOR STORM DEVELOPMENT ALONG THE
FRONT TO BECOME STRONG TO SEVERE. THIS POTENTIAL SHOULD SHIFT
SOUTHWARD WITH THE FRONT INTO SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS THIS AFTERNOON...WITH A LIMITED SEVERE HAIL AND
WIND THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
	 RAIN POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
RAIN SHOWERS ARE EXPECTED TO BE ONGOING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS SATURDAY MORNING...WITH THUNDERSTORM
POTENTIAL REMAINING OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS. THIS ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST LATE
SATURDAY AS THE FRONT AND ASSOCIATED UPPER LEVEL LOW PRESSURE
SYSTEM EXITS THE REGION.

THUNDERSTORM CHANCES QUICKLY RETURN SUNDAY AND INCREASE SUNDAY
NIGHT INTO MONDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT ARE FORECAST TO DIVE SOUTHEASTWARD INTO THE
SOUTHERN PLAINS. INCREASING MOISTURE AND INSTABILITY INTERACTING
WITH THE FRONT WILL ALLOW FOR THE POTENTIAL OF SEVERE WEATHER
SUNDAY NIGHT INTO MONDAY. HEAVY RAINFALL WITH AN ADDITIONAL FLASH
FLOODING POTENTIAL WILL ALSO BE POSSIBLE AS THIS NEXT SYSTEM MOVES
THROUGH. STAY TUNED TO LATER UPDATES AS THIS TIME NEARS. PLEASANT
FALL WEATHER WILL RETURN BY TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 10, 12:37 AM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT FRI OCT 10 2014

OKZ056-057-100700-
CRAIG OK-NOWATA OK-
137 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG AND EASTERN NOWATA

AT 137 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF HOLLOW TO 7 MILES NORTHWEST OF
CENTRALIA TO 9 MILES WEST OF CENTRALIA...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
CENTRALIA...HOLLOW AND CENTRAILIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3695 9505 3664 9531 3676 9558 3698 9539
TIME...MOT...LOC 0637Z 286DEG 22KT 3693 9537 3686 9543
          3678 9550
Special weather statement, Oct 10, 1:09 AM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT FRI OCT 10 2014

OKZ057-058-063-100745-
CRAIG OK-DELAWARE OK-OTTAWA OK-
209 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG...NORTHWESTERN DELAWARE AND OTTAWA

AT 209 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF WHITE OAK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLEORA...MIAMI...COMMERCE...AFTON...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...VINITA...KETCHUM...WHITE OAK...TIFF CITY AND TWIN
BRIDGES STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3699 9461 3667 9462 3667 9489 3651 9501
      3661 9543 3678 9530 3670 9500 3695 9500
      3697 9504 3699 9503 3700 9462
TIME...MOT...LOC 0709Z 287DEG 27KT 3667 9529
Special weather statement, Oct 10, 1:34 AM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT FRI OCT 10 2014

OKZ057-058-062-063-100815-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
234 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...NORTHEASTERN MAYES
     AND OTTAWA

AT 234 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COMMERCE TO BIG CABIN...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...ZENA...
CLEORA...GROVE...BERNICE...MIAMI...COMMERCE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...
VINITA...KETCHUM...BIG CABIN...BLUEJACKET...BERNICE STATE PARK...TWIN
BRIDGES STATE PARK AND HONEY CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9461 3668 9462 3647 9482 3652 9528
      3700 9498
TIME...MOT...LOC 0734Z 284DEG 20KT 3694 9485 3653 9519
Special weather statement, Oct 10, 4:36 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT FRI OCT 10 2014

OKZ054-059-064-101115-
CREEK OK-OSAGE OK-PAWNEE OK-
536 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE

AT 536 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF PAWNEE TO 14 MILES SOUTHWEST OF
PAWNEE TO 24 MILES SOUTHWEST OF QUAY...MOVING EAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...DRUMRIGHT...OILTON...
SILVER CITY AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3651 9703 3656 9692 3657 9642 3624 9634
      3592 9642 3592 9662 3615 9663 3615 9682
      3616 9683 3624 9682 3624 9692 3633 9693
      3633 9704
TIME...MOT...LOC 1036Z 264DEG 41KT 3644 9699 3620 9694
          3600 9704
Special weather statement, Oct 10, 5:10 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 AM CDT FRI OCT 10 2014

OKZ064-101145-
CREEK OK-
610 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK

AT 610 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF OILTON TO 10 MILES SOUTHWEST OF
SHAMROCK...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BRISTOW...SHAMROCK...DRUMRIGHT...
OILTON...SILVER CITY AND MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3583 9662 3616 9663 3616 9630 3608 9630
      3608 9627 3607 9626 3580 9635 3581 9663
TIME...MOT...LOC 1110Z 274DEG 37KT 3612 9660 3584 9671
Special weather statement, Oct 10, 5:35 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 AM CDT FRI OCT 10 2014

OKZ054-059>061-064>066-101215-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA
OK-
635 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...EASTERN
     PAWNEE...SOUTHWESTERN ROGERS AND TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 635 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT CREEK STATE PARK TO 7 MILES WEST OF WELTY...
MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...LIBERTY...GRAY...OKFUSKEE...WELTY...
PRESTON...BEGGS...HECTORVILLE...SAND SPRINGS...BIXBY...JENKS...
OWASSO...GLENPOOL...SPERRY...WESTPORT...BRISTOW...MILFAY...SLICK...
DEPEW...MOUNDS...KIEFER...MANNFORD...KELLYVILLE...SAPULPA...WALNUT
CREEK STATE PARK...OKMULGEE STATE PARK...KEYSTONE STATE PARK...TULSA
INTERNATIONAL AIRPORT AND JENKS RIVERSIDE AIRPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND
WIND GUSTS TO 45 MPH.

LAT...LON 3632 9634 3630 9572 3558 9601 3557 9663
      3565 9663
TIME...MOT...LOC 1135Z 271DEG 34KT 3623 9626 3565 9651

The radar

The Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 12:15 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Flash Flood, Mayes

When
October 10, 6:15 AM CST to 11:30 AM CST
Where
Mayes County, Locust Grove to 0.6 mi W of Rose
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.200, -95.170

Several roads between Locust Grove and Langley were flooded.

Flash Flood, Mayes

When
October 10, 6:15 AM CST to 11:30 AM CST
Where
Mayes County, 1.25 mi SE of Pryor to 0.75 mi ENE of Pryor
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.286, -95.306

Highway 69 in Pryor was flooded in several places.

Flash Flood, Craig

When
October 10, 6:30 AM CST to 8:00 AM CST
Where
Craig County, Centralia to 12.78 mi E of Pyramid Corners
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.800, -95.350

Very heavy rainfall resulted in the flooding and closing of numerous roads across the county. Several people measured rainfall totals over eight inches in this event.

Flash Flood, Ottawa

When
October 10, 6:30 AM CST to 7:30 AM CST
Where
Ottawa County, 1.04 mi WSW of North Miami to 1.19 mi SSW of Miami
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.916, -94.898

Several roads were closed due to high water. Flood water entered a couple of businesses in Miami.

Thunderstorm Wind, Pittsburg

When
October 10, 1:59 PM CST
Where
Pittsburg County, 0.31 mi NNW of (Mlc)mc Alester Muni
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.884, -95.783

The ASOS unit at the McAlester Regional Airport measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
October 10, 3:10 PM CST
Where
Le Flore County, 0.27 mi ENE of Talihina
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.751, -95.046

Strong thunderstorm wind blew down large tree limbs.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 545322, 545324, 545327, 545329, 545331, 545334.